ABE Program Management - Adult and Community Learning Services. FY2. 01. 9 Massachusetts Policies for Effective Adult Education in Community Adult Learning Centers and Correctional Institutions. FY2. 01. 5 Massachusetts Policies for Effective Adult Basic Education in Community Adult Learning Centers and Correctional Institutions - revised March 2. FY2. 01. 7 Policy Changes. Letter to the Field Announcing Policy Shifts. FY2. 01. 8 Outstationing Policy. WIOA Joint Partner Communication #0.
Industry Recognized Credentials (IRCs) Resources).
Best Practices for Child Care Nutrition and Physical Activity Environments A Guide for Self-Assessment and Policy Development. By Bob Smietana. NASHVILLE, Tenn.—Most churchgoing Protestant parents of young adults say their kids grew up to be Christians. But half of them don’t actually. Challenging Students. And How to Have More of Them - Alfie Kohn. Methods. We telephoned a random sample of adults living in 12 metropolitan areas in the United States and asked them about selected health care experiences.
Adapted from Setting the Standard for Project Based Learning: A Proven Approach to Rigorous Classroom Instruction, by John Larmer, John Mergendoller, Suzie Boss (ASCD. What works when you teach reading? These 18 teaching practices have been shown effective by reading researchers. Some are for beginning readers, some for older. The Influence of New and Emerging Theories on Teaching Practices Don Prickel, Ph.D. Coordinator, Workforce Education Specialist Master Degree Program. There are a number of ways to support the language and literacy development of English language learners (ELLs) that also allow students to participate more fully in. Teaching Restorative Practices with Classroom Circles 2 Restorative Justice brings persons harmed by crime and the person who harmed them, along with affected.
If you're a new care manager or been practicing clinical case management for some time, these powerful courses will enhance your career and give you continuing.
Medication errors: Best Practices - American Nurse Today. A critical care nurse tries to catch up with her morning medications after her patient’s condition changes and he requires several procedures. He is intubated, so she decides to crush the pills and instill them into his nasogastric (NG) tube.
In her haste to give the already- late medications, she fails to notice the “Do not crush” warning on the electronic medication administration record. She crushes an extended- release calcium channel blocker and administers it through the NG tube.
An hour later, the patient’s heart rate slows to asystole, and he dies…. A patient returns from surgery, anxious and in pain, with several I. V. lines and an intracranial pressure (ICP) monitor in place. The I. V. tubing used in the operating room differs from the tubing used in the intensive care unit (ICU). In her haste, the ICU nurse prepares to inject morphine into the patient’s ICP drain, which she has mistaken for the central line.
She stops just in time when she realizes she’s about to make a serious mistake…A physician writes an order for primidone (Mysoline) for a 1. Misreading the physician’s handwriting, the pharmacist mistakenly fills the order with prednisone. Best Florida City For Young Adults. For 4 months, the boy receives prednisone along with his seizure medications, causing steroid- induced diabetes. The diabetes goes unrecognized, and he dies from diabetic ketoacidosis…Medication errors like these can happen in any healthcare setting.
According to the landmark 2. Preventing Medication Errors” from the Institute of Medicine, these errors injure 1. Biotin Recommended Dosage For Adults here.
Americans each year and cost $3. See Sobering statistics by clicking the PDF icon above.). Medication administration is a complex multistep process that encompasses prescribing, transcribing, dispensing, and administering drugs and monitoring patient response.
An error can happen at any step. Although many errors arise at the prescribing stage, some are intercepted by pharmacists, nurses, or other staff. Administration errors account for 2.
Unfortunately, most administration errors aren’t intercepted. Recent technological advances have focused on reducing errors during administration. Ten key elements of medication use. Many factors can lead to medication errors. The Institute for Safe Medication Practices (ISMP) has identified 1. They are: patient informationdrug informationadequate communicationdrug packaging, labeling, and nomenclaturemedication storage, stock, standardization, and distributiondrug device acquisition, use, and monitoringenvironmental factorsstaff education and competencypatient educationquality processes and risk management. Patient information.
Accurate demographic information (the “right patient”) is the first of the “five rights” of medication administration. Required patient information includes name, age, birth date, weight, allergies, diagnosis, current lab results, and vital signs. Barcode scanning of the patient’s armband to confirm identity can reduce medication errors related to patient information. But initially, barcode technology increases medication administration times, which may lead nursing staff to use potentially dangerous “workarounds” that bypass this safety system. Also, the barcode method isn’t fail proof; the patient’s armband may be missing or may fail to scan, or the scanner’s battery may fail. Drug information.
Accurate and current drug information must be readily available to all caregivers. This information can come from protocols, text references, order sets, computerized drug information systems, medication administration records, and patient profiles. Adequate communication. Many medication errors stem from miscommunication among physicians, pharmacists, and nurses. Communication barriers should be eliminated and drug information should always be verified.
One way to promote effective communication among team members is to use the “SBAR” method (situation, background, assessment, and recommendations). Poor communication accounts for more than 6. Joint Commission (JC). In a 2. 00. 1 case, a patient died after labetalol, hydralazine, and extended- release nifedipine were crushed and given by NG tube. Crushing extended- release medications allows immediate absorption of the entire dosage.) As a result, the patient experienced profound bradycardia and hypotension leading to cardiac arrest. Although she was successfully resuscitated, she received the drugs the same way the next day.
Clinicians had failed to communicate to other team members that her initial cardiac arrest had occurred shortly after she’d received the medications improperly. Healthcare organizations should ensure that all medications are provided in clearly labeled unit- dose packages for institutional use. Packaging for many drugs looks similar. A tragic case stemming from such similarity occurred with heparin (one of the drugs on the JC’s “high- alert” list, meaning it has a high potential for causing patient harm).